MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC BABYROO TN300; INFANT RADIANT WARMER

DRAEGER MEDICAL SYSTEMS, INC BABYROO TN300; INFANT RADIANT WARMER
Catalog Number MU20300
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Excessive Heating (4030)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
The customer reported that the babyroo was set to 36.9 celsius with no humidifier, to warm the baby that had a skin temperature of 36.2°c.The customer reported that baby's skin on the rear of the the thigh was burnt (red skin), and that the device did not trigger any alarm, and that the radian was warm.Additional information from the customer stated that the degree was first degree, and that there was a slight redness present on the calf that went away within 30 minutes of a cold compress.There was no other follow up and no blistering.The additional information provided stated that the baby was within hours of being born, and weighed 2.340 kg.The baby was moved away from the radian in a location that kept the baby warm but not directly heated, and a pediatrician was called in.The patient was confirmed to be in good condition with no remaining consequences.The customer confirmed that the pre-use checkout was performed, and that they did not use a heated warmer.A central skin temperature probe was positioned on the abdomen and secured with a suitable device.The baby had no clothing, just a nappy with a cap over his head.
 
Event or Problem Description
The customer reported that the babyroo was set to 36.9 celsius with no humidifier, to warm the baby that had a skin temperature of 36.2°c.The customer reported that baby's skin on the rear of the thigh was burnt (red skin), and that the device did not trigger any alarm, and that the radian was warm.Additional information from the customer stated that the degree was first degree, and that there was a slight redness present on the calf that went away within 30 minutes of a cold compress.There was no other follow up and no blistering.The additional information provided stated that the baby was within hours of being born and weighed 2.340 kg.The baby was moved away from the radian in a location that kept the baby warm but not directly heated, and a pediatrician was called in.The patient was confirmed to be in good condition with no remaining consequences.The customer confirmed that the pre-use checkout was performed, and that they did not use a heated warmer.A central skin temperature probe was positioned on the abdomen and secured with a suitable device.The baby had no clothing, just a nappy with a cap over his head.
 
Additional Manufacturer Narrative
It was reported to draeger that a babyroo (without the heated mattress), did not provide audible alarms for high temperature or radiant overheating which resulted in an injury.A clinician that monitored the patient after a 10-minute interval noticed a red mark on the patient's thigh.The hospital clinician stated it to be slight redness on the calf, which was resolved with a cold compress for 30 minutes.Additional information stated this was a first-degree burn on the patient's thigh which completely resolved within 12 hours with cold-water compresses.Further clarification was received that the patient had no clinical signs of overheating, and the baby was calm and asleep.The device was evaluated by a drager technician who conducted a functional test on the device.Service report and the associated checklist indicate that the function test with the skin temperature probe verified the device was working according to specifications.And a log recovery was made.The device logs were evaluated by a draeger software engineer.Considering the device tested according to specifications by the drager technician, the reviewed logs indicate low skin temperature alarms and user interaction, the skin temperature never exceeding 37.3c or reaching a temperature that would generate a high temperature alarm and the statement that there were no clinical signs of patient overheating, the exact root cause of the reported superficial skin redness is unknown at this time.The device remains in use at the customer site.The instructions for use (ifu) indicate that the alarm volume range for the babyroo is 50 to 65 db(a) and warns that if the alarm volume is too low, or if the user is too far away from the device, alarm signals may not be heard.It further cautions that patient core temperature and skin probe position should be routinely monitored, alarm limits that can be set by the user should be verified for new patients, and acoustic alarms are generated through a reserve speaker if the event of main loudspeaker failure.The complainant has been provided this information for the customer.

Brand Name
BABYROO TN300
Common Device Name
INFANT RADIANT WARMER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
2156602400
MDR Report Key19430376
Report Number2510954-2024-00027
Device Sequence Number8010523
Product Code FMT
UDI-Device Identifier04049098099042
UDI-Public(01)04049098099042(11)230627(93)MU20300-12
Combination Product (Y/N)N
PMA/510(K) Number
K230278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberMU20300
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Outcome Attributed to Adverse Event Other;
Patient Age1 DA
Patient SexUnknown
Patient Weight2 KG